0

votes

Antibiotics causing itching?

Answered on August 19, 2014
Created May 09, 2013 at 7:30 PM

I was put on an antibiotic by my doctor for 10 days because I had a very bad ear problem and could not risk getting a bacterial infection. I was put on them for preventative reasons. Everyday while on the antibiotics I have been supplementing probiotics.

I have gone through 16 of 20 Cefadroxil 500mg pills, taking them twice daily, and I seem to have developed an itch. Should I stop the antibiotic, considering it was for preventative reasons?

Before bed: Antibiotic Early morning: 200 billion probiotic powder mixed in water, 50 billion probiotic capsule, 30 billion probiotic capsule Around noon: Antibiotic Few hours later: 200 billion probiotic powder twice mixed in water, glass of goat milk kefir

Could this be a reaction to the antibiotic or an issue with candida or another overgrowth? I was hoping the probiotics would prevent one.

My stools are perfectly normal, except for maybe being a little on the hard side.

I don't have any oral thrush except for a slight coating towards the back of my tongue that I've always had and a furry tongue that I've always had.

I will call my doctor to ask about the antibiotic, but what do you guys think I should do? The antibiotic was for preventative reasons, would there be a problem with stopping it early?

Update: I went to my doctor. Since I have no visible rashes and just itching he said that it can't be the antibiotic. He claims that my shampoo and soap have dried my skin out. I've never had any problems with my shampoo or soap and I moisturize regularly. Even after moisturizing now, the itching persists. I believe it is the antibiotic. Is it safe to stop it 2 days early if it was only for preventative reasons?

32652cb696b75182cb121009ee4edea3

(5802)

on May 09, 2013
at 08:18 PM

Def report to the doctor. You may only have a mild allergy, but you want to know what to avoid in the future, as you may have a greater allergic rxn next time.

F5a0ddffcf9ef5beca864050f090a790

(15515)

on May 09, 2013
at 08:05 PM

I think you should call your doctor.

  • Ac44930a62044d038e16f027629b9206

    asked by

    (85)
  • Views
    13.9K
  • Last Activity
    1279D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

2 Answers

1
089dd41b18fbb95ebb5347cded708d98

(5635)

on May 10, 2013
at 12:17 AM

it's most likely the antibiotic causing some sort of die off reaction and it's coming through your skin. this has happened to me every time i take antibiotics, whether it's flagyl, vancomycin, oregano oil, or berberine. it eventually goes away once you stop the antibiotics.

0
32f5749fa6cf7adbeb0b0b031ba82b46

(41757)

on May 29, 2013
at 05:24 PM

Don't mess around with allergic reactions. If you're itchy, you're likely reacting to it, just mildly. There's plenty of other options out there, and continued use will only sensitize you to it.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!